Diclofenac and SSRI

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bluedog139
Regular Member


Date Joined Nov 2006
Total Posts : 28
   Posted 6/2/2008 3:56 PM (GMT -7)   
I take Lexapro and was just rx'd Diclofenac for a sprained shoulder. Is it a bad idea to mix these 2 drugs? Asked pharmacist and he said to ask the doc who rx'd the Lexapro.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 6/2/2008 6:32 PM (GMT -7)   
I looked this up in my pillbook. It says that combining Lexapro and NSAIDS can cause gastrointestinal discomfort and shouldn't be used together for long periods of time. I would imagine the NSAID is only temporary?

If you are really concerned about it, I would talk to your doctor and let them know of your concern. Maybe they will give you a different pain med.

I hope that this helps some.

Karen...
  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies


bluedog139
Regular Member


Date Joined Nov 2006
Total Posts : 28
   Posted 6/2/2008 7:19 PM (GMT -7)   
Thanks. I did some looking around and the GI problems are all i could find that would be a reason not to take it. I've already been taking enough ibuprofen to choke a horse so I don't think it'll matter with it just being a different NSAID. Tylenol would be only option if I wanted to get away from the NSAIDs. And it doesn't do anything for me. I'm going try it and see if I have any problems. I'm going to be comatose for the next week with all the drugs. :-) They gave me the painkillers, a muscle relaxant and prednisone. add that to the Trazodone (which I am cutting the dose for a while) and I'm gonna be out cold for a while.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 6/2/2008 7:26 PM (GMT -7)   
Good luck Blue,

And keep us posted on how you are doing.

I hope that you are feeling better soon.

Hugs, Karen...
  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies


sheryl=jk
Veteran Member


Date Joined Oct 2004
Total Posts : 4083
   Posted 6/3/2008 6:14 AM (GMT -7)   
I have been on Ssrri and diflunac at the same time, only problem from me is I cant take nsaids, hurts my stomach, other then that, if you dont have issues with nsaisds, it should be fine.
 
God Bless,and have a Great Day!!.......Love.....Sheryl
xcema,hypermobile,Chronic Bronchitus,Fatigue,Positive ANAFibro-05--Had surgery on left & right knees 06, Interstial Cystitis-06  implanted Interstim-06 hysterectomy & IBS-06 Arthiritus-04 Depression-04GERDS/ Hiatial hernia -07   Anxiety-07 Gastroparesis-08--Occasional Migraines Reglan,Protonix,Prozac,Wellbutrin,Erthomyicin,klonipin,occasional phernergan Im marrried 2 children, one with mild autism, Bipolar(8), she takes Abilify, Buspar, Celexa Son(13) is bipolarw/migraines, Topamax, ZantacGod plz grant me the serenity to accept the things I cannot change, the courage to change the things I can, and the wisdom to know the difference..." Plz help HW to help others by donating: http://www.healingwell.com/donate/


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/3/2008 3:54 PM (GMT -7)   
Hi, this is Kitt.

Arthrotec ( Diflunac) is the first arthritis therapy which combines a NSAID (nonsteroidal anti-inflammatory drug) with protection against ulcers. The formulation of Arthrotec consists of an enteric-coated core which contains either 50 or 75 mg. of diclofenac sodium and an outer layer containing 200 mcg. of misoprostol.

Misoprostol is the only medication proven to reduce the incidence of NSAID-induced stomach and duodenal ulcers. Reference PDR, Pocket Guide, 7th Edition

I hope this helps you in some small way.  When in doubt always check with your physician and I am glad you posted this question. :-)
Kitt


 

Kitt, Moderator: Anxiety, Panic & Depression 
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~


sheryl=jk
Veteran Member


Date Joined Oct 2004
Total Posts : 4083
   Posted 6/4/2008 5:21 AM (GMT -7)   
Thanks for posting that info Kitt, I did not know that, it helped me at first then it did start interfering with my stomach, after a while, i basically cant take any nsaids. But this is good info to know thank you....
 
God Bless,and have a Great Day!!.......Love.....Sheryl
xcema,hypermobile,Chronic Bronchitus,Fatigue,Positive ANAFibro-05--Had surgery on left & right knees 06, Interstial Cystitis-06  implanted Interstim-06 hysterectomy & IBS-06 Arthiritus-04 Depression-04GERDS/ Hiatial hernia -07   Anxiety-07 Gastroparesis-08--Occasional Migraines Reglan,Protonix,Prozac,Wellbutrin,Erthomyicin,klonipin,occasional phernergan Im marrried 2 children, one with mild autism, Bipolar(8), she takes Abilify, Buspar, Celexa Son(13) is bipolarw/migraines, Topamax, ZantacGod plz grant me the serenity to accept the things I cannot change, the courage to change the things I can, and the wisdom to know the difference..." Plz help HW to help others by donating: http://www.healingwell.com/donate/

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:25 PM (GMT -7)
There are a total of 2,736,054 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
305 Guest(s), 12 Registered Member(s) are currently online.  Details
NM12, Michael_T, mark34, Gear, summer16, Girlie, Twingirldc, Mustard Seed, brucen36, gilly2, Nomar Lupron 4 Me, lapilot


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer